MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant date: : if implanted or explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(4).Device evaluation: the product testing could not be performed because the product was not returned for evaluation.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated.The product was manufactured and released according to specifications.A search on complaints related to this production order was conducted.The search revealed no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002, 17.0 diopter intraocular lens (iol) was fully inserted in the left eye (os) of a patient and removed as there was not enough capsule to support the lens.It was indicated that there was no product issue.A vitrectomy and incision enlargement were required and four (4) sutures were placed.The surgery was completed successfully and an anterior chamber lens was implanted.There was no patient injury reported.No further information was provided.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7264205
Report Number2648035-2018-00233
Device Sequence Number10953528
Product Code HQL
UDI-Device Identifier05050474530638
UDI-Public(01)05050474530638(17)220328
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/28/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30 CARTRIDGE, LOT# CC08496
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR